Alert archive / Virginia / Wind Advisories in 2016
Wind Advisory 3, NWS Wakefield, VA
NWS Wakefield, VA issued this wind advisory at Mar 3, 2016, 3:18 PM EST for 7 counties in Virginia; Camden County, Currituck County, Pasquotank County, North Carolina. It took effect at Mar 4, 2016, 3:29 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2016, 3:18 PM EST (20:18 UTC)
- In effect from
- Mar 4, 2016, 3:29 AM EST
- Expired
- Mar 4, 2016, 12:46 PM EST
- In force
- 9 hr
- Issued by
- NWS Wakefield, VA
Counties Camden County, NC, Currituck County, NC, Pasquotank County, NC, City of Chesapeake, VA, City of Hampton, VA, City of Newport News, VA, City of Poquoson, VA, City of Virginia Beach, VA, Northampton County, VA, York County, VA
The radar
The Norfolk radar (KAKQ), 72 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
698 WWUS71 KAKQ 032018 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 318 PM EST THU MAR 3 2016 NCZ015>017-102-VAZ095-097-098-100-523>525-041200- /O.NEW.KAKQ.WI.Y.0003.160304T1000Z-160304T2000Z/ PASQUOTANK-CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK- NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA-YORK- NEWPORT NEWS-HAMPTON/POQUOSON- INCLUDING THE CITIES OF...ELIZABETH CITY...COROLLA...EASTVILLE 318 PM EST THU MAR 3 2016 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 3 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 3 PM EST FRIDAY. * AREAS AFFECTED: PORTIONS OF SOUTHEAST VIRGINIA...NORTHEAST NORTH CAROLINA...AND THE LOWER EASTERN SHORE. * WINDS: NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. GUSTS UP TO 55 MPH POSSIBLE ON THE OUTER BANKS. * IMPACTS: GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ABOVE 30 MPH OR WIND GUSTS ABOVE 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
046 WWUS71 KAKQ 040829 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 329 AM EST FRI MAR 4 2016 NCZ015-016-VAZ097-523-524-040930- /O.CAN.KAKQ.WI.Y.0003.160304T1000Z-160304T2000Z/ PASQUOTANK-CAMDEN-CHESAPEAKE-YORK-NEWPORT NEWS- INCLUDING THE CITY OF...ELIZABETH CITY 329 AM EST FRI MAR 4 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND ADVISORY. $$ NCZ017-102-VAZ095-098-100-525-042000- /O.EXT.KAKQ.WI.Y.0003.160304T0829Z-160304T2000Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH- VIRGINIA BEACH-NORTHAMPTON VA-HAMPTON/POQUOSON- INCLUDING THE CITIES OF...COROLLA...EASTVILLE 329 AM EST FRI MAR 4 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * AREAS AFFECTED: MAINLY COASTAL AREAS OF SOUTHEAST VIRGINIA...NORTHEAST NORTH CAROLINA...AND NORTHAMPTON COUNTY VIRGINIA. * WINDS: NORTH 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH. * IMPACTS: GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ABOVE 30 MPH OR WIND GUSTS ABOVE 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BROWN
136 WWUS71 KAKQ 041746 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1246 PM EST FRI MAR 4 2016 NCZ017-102-VAZ095-098-100-525-041900- /O.CAN.KAKQ.WI.Y.0003.000000T0000Z-160304T2000Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH- VIRGINIA BEACH-NORTHAMPTON VA-HAMPTON/POQUOSON- INCLUDING THE CITIES OF...COROLLA...EASTVILLE 1246 PM EST FRI MAR 4 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND ADVISORY. WIND GUSTS ALONG THE COAST OF FAR SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA ARE AVERAGING 35 MPH AND WILL SLOWLY DIMINISH THE REST OF TODAY. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ DEROSA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Mar 3, 12:42 PM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 3, 12:42 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1242 PM EST THU MAR 3 2016
.SYNOPSIS...
HIGH PRESSURE SLIDES OFFSHORE TODAY. LOW PRESSURE TRACKS ACROSS
THE SOUTHEAST TONIGHT...THEN RAPIDLY DEEPENS OFF THE MID-
ATLANTIC COAST FRIDAY MORNING. HIGH PRESSURE RETURNS FRIDAY NIGHT
INTO SATURDAY. A CLIPPER SYSTEM DROPS OVER THE REGION SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST GOES WATER VAPOR IMAGERY DEPICTS A POTENT SHORTWAVE TROUGH
DIGGING ACROSS THE MID-MISSISSIPPI VALLEY. THIS IS THE STORM
SYSTEM THAT WILL BRING RAIN/SNOW TO THE REGION TONIGHT AND TRIGGER
A STRONG LOW OFF THE COAST FRIDAY. FOR MORE INFO...PLEASE REFER
TO THE SHORT TERM SECTION. OVER THE LOCAL AREA...LARGE SCALE
CONFLUENCE IN WAKE OF YESTERDAYS SHORTWAVE HAS ALLOWED HIGH
PRESSURE TO SETTLE OVER THE MID ATLANTIC.
THE SHORTWAVE TROUGH DIGS INTO THE DEEP SOUTH TODAY AS THE
ASSOCIATED SFC LOW DEVELOPS ACROSS THE GULF STATES. HIGH PRESSURE
SLIDES OFFSHORE THRU THE AFTERNOON. MID-UPPER LEVEL MOISTURE AND
CLOUDS INCREASE THIS AFTERNOON...BUT LOW LEVELS REMAIN QUITE DRY
THANKS TO HIGH PRESSURE RIDGING WWD INTO THE AREA. PVA AND
INCREASING WINDS ALOFT ALONG WITH ISENTROPIC LIFT OVER THE FAR NW
COUNTIES WILL RESULT IN SLIGHT CHANCE TO CHANCE POPS LATE TODAY AS
MOISTURE INCREASES AND DEEPENS. DUE TO DRY LOW LEVELS (DEWPOINTS
ONLY RECOVERING INTO THE 20S)...PRECIP AMOUNTS WILL BE LIGHT.
TEMPS/WET BULBS WILL BE MARGINAL...SO WILL LEAVE AS A RAIN/SNOW
MIX. HOWEVER...LITTLE IF ANY ACCUMULATION IS EXPECTED. HIGHS WARM
INTO THE MID/UPPER 40S (LOW 40S COASTAL AREAS AND ERN SHORE).
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
NAM/SREF GUIDANCE CONTINUES TO BE ON THE SLOWER/WEAKER SIDE OF THE
03/00Z MODEL SUITE...SO HAVE CONTINUED WITH THE TREND TOWARD THE GFS
AND ECMWF FOR THE SHORT TERM. THIS IS SIMILAR TO THE PREVIOUS
FORECAST WITH MINOR UPWARD ADJUSTMENTS TO PRECIP AND SNOWFALL.
POTENT SHORTWAVE DIGS INTO THE SE STATES TONIGHT AS THE SFC LOW
PUSHES OFF THE SC COAST LATE THIS EVENING. STRONG HEIGHT FALLS (-10
TO -13 DAM/12 HRS) WILL RESULT IN RAPID DEEPENING OF THE LOW AS IT
LIFTS ALONG THE CAROLINA COAST LATE TONIGHT. THE LOW THEN RAPIDLY
DEPARTS TO THE NE FRIDAY AFTERNOON THRU FRIDAY NIGHT AS WEAK HIGH
PRESSURE BUILDS ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY.
LIGHT PRECIP OVERSPREADS THE NWRN COUNTIES EARLY THIS EVENING AS
WEAK PERTURBATIONS IN THE SWLY FLOW AND ISENTROPIC ASCENT INDUCE
LIFT OVER THE REGION. TEMPS/THICKNESSES AND THERMAL PROFILES
INDICATE THAT THIS PRECIP WILL CHANGE OVER TO ALL SNOW THIS
EVENING...BUT INITIAL AMOUNTS WILL BE LIGHT. FOCUS THEN QUICKLY
SHIFTS TO THE COASTAL SYSTEM OVERNIGHT. GUIDANCE CONTINUES TO
INDICATE STRONG FRONTOGENETIC FORCING DEVELOPING ALONG THE NW
PERIPHERY OF THE SFC LOW...MAINLY FROM THE PIEDMONT INTO CENTRAL VA.
THIS AREA WILL BE THE CRITICAL PART OF THE FORECAST. SFC TEMPS AND
WET-BULBS CONTINUE TO BE CHALLENGING AND WILL LIKELY HINGE ON PRECIP
INTENSITY AS THE HIGH RETREATS TO THE NORTHEAST...LEAVING BORDER
LINE TEMPS OVER THE LOCAL AREA. LITTLE CHANGE IN THICKNESS
TRENDS...WITH CRITICAL THICKNESSES LINING UP FROM ROUGHLY N AND W OF
A LINE FROM FVX TO RIC AND TO CGE. DYNAMICS SUGGEST THAT INTENSITY
WILL BE ENOUGH TO DROP SFC TEMPS BELOW 32F...SUPPORTING SNOW IN THIS
CORRIDOR. USING SNOW RATIOS OF 8-10:1...A BAND OF 3 TO 5 INCHES IS
EXPECTED ALONG AND NORTH OF A LINE FROM FARMVILLE TO RICHMOND AND TO
PORT ROYAL. HEAVIEST SNOWFALL EXPECTED LATE TONIGHT INTO EARLY
FRIDAY MORNING. WHILE WARNING LEVEL CRITERIA SNOWFALL IS EXPECTED
DURING THE 2ND PERIOD...HAVE OPTED TO GO WITH WATCH HEADLINES THIS
MORNING ACROSS THE NW PORTION OF THE LOCAL AREA AS THERE STILL
REMAINS SOME UNCERTAINTY AS TO WHERE THE SWEET SPOT WILL BE. THERE
WILL BE A SHARP TRANSITION FROM SNOW TO RAIN/SNOW AND TO RAIN THRU
FRI MORNING BEFORE A TRANSITION TO ALL RAIN LATE FRI MORNING.
MODERATE TO LOCALLY HEAVY RAINFALL IS EXPECTED ACROSS THE SOUTHEAST
PORTION OF THE LOCAL AREA. BEST MOISTURE FLUX REMAINS ALONG THE
COAST WHERE 1.5 TO 2 INCHES OF RAIN IS POSSIBLE THRU FRIDAY
AFTERNOON. THREE HOUR FFG IS AROUND 3 INCHES...SO NO FLOOD WATCH
NEEDED ATTM.
A NNE WIND WILL INCREASE ALONG THE COAST FRIDAY AS THE LOW
STRENGTHENS WITH SPEEDS OF 20-30MPH POSSIBLE WITH GUSTS TO AROUND 40
MPH. DRIER AIR QUICKLY BUILDS IN FROM THE W BY FRIDAY AFTERNOON WITH
MUCH QUIETER CONDITIONS EXPECTED FROM FRIDAY NIGHT INTO SATURDAY.
THE SKY WILL GENERALLY BE MOSTLY CLEAR TO PARTLY CLOUDY FRIDAY NIGHT
INTO SATURDAY...WITH LOWS FRIDAY NIGHT IN THE UPPER 20S TO LOW
30S...FOLLOWED BY HIGHS SATURDAY OF 45-50.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A CLIPPER SYSTEM WILL DROP ACRS THE REGION SAT NGT THRU SUN
MORNG...BRINGING A CHC OR SLGT CHC OF SOME LIGHT SNOW SHOWERS OR
A MIX OF RAIN AND SNOW SHOWERS ACRS THE NRN COUNTIES...AND RAIN
SHOWERS ACRS THE SRN COUNTIES. AFTER THIS SYSTEM...HI PRES WILL
BLD INTO AND OVR THE AREA SUN AFTN INTO MON...THEN SLIDES TO OFF
THE MID ATLC CST FOR LATE MON THRU WED. SO...EXPECT DRY WX SUN
AFTN THRU WED WITH INCREASINGLY WARMER TEMPS. LOWS RANGING THRU
THE 30S SAT NGT AND SUN NGT...IN THE LWR TO MID 40S MON NGT...AND
IN THE MID 40S TO NEAR 50 TUE NGT. HIGHS IN THE UPR 40S TO MID 50S
SUN...IN THE MID 50S TO LWR 60S MON...IN THE 60S TO NEAR 70
TUE...AND IN THE MID 60S TO LWR 70S WED.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
MID AND HIGH LEVEL CLOUDS SPREAD INTO THE REGION THIS AFTN/EVE
AHEAD OF THE STORM SYSTEM ANTICIPATED EARLY FRI. CONDITIONS WILL
REMAIN VFR THROUGH 00Z...WITH POTENTIAL FOR MVFR CONDS AFTER 03Z
AS PRECIP MOVES IN.
LIGHT RAIN DEVELOPS AT THE TAF SITES TONIGHT WITH LOWERING
CEILINGS AND VISIBILITIES. RAIN IS EXPECTED TO CHANGE TO SNOW AT
RIC AND SBY WITH ACCUMULATION PSBL FROM 06-12Z/FRI. FLIGHT
CONDITIONS LOWER TO IFR AT TIMES THROUGH MID MORNING FRIDAY.
PRECIPITATION ENDS FROM WEST TO EAST ON FRIDAY. STRONG/GUSTY N/NE
WINDS DEVELOP ESPECIALLY NEAR THE COAST...WITH GUSTS TO 35 KT OR
HIGHER POSSIBLE AT KORF AND KECG THROUGH MIDDAY FRI. MAINLY VFR
CONDS ARE INDICATED SATURDAY THROUGH MONDAY WHICH MAY BRIEFLY
LOWER SATURDAY NIGHT AND SUNDAY MORNING.
&&
.MARINE...
HAVE EXTENDED SCA HEADLINES ACRS THE LOWER BAY AND SRN COASTAL
WATERS THROUGH 7 AM PER LATEST OBS...OTHERWISE CONDS ARE EITHER
SUB-SCA (OR WILL BECOME SO LATER THIS MORNING) AS SFC HIGH
PRESSURE BUILDS ACRS THE AREA.
HOWEVER...SIGNIFICANT EVENT TO AFFECT THE WATERS ON FRI AS LOW
PRESSURE RAPIDLY INTENSIFIES OFF THE SE VA/ERN NC COAST FRI
MORNING. STILL SOME SLIGHT DIFFERENCES IN TIMING AND EXACT
TRACK OF THIS SFC LOW (00Z/03 GFS TRACK A TAD NORTH OF THE 00Z/03
ECMWF/NAM SOLUTIONS). THIS WOULD IMPACT EXACT LOCATION OF
STRONGEST WINDS...NE NC WATERS PER THE NAM/ECMWF VS. LOWER
BAY/SRN VA COASTAL WATERS PER THE GFS. EITHER WAY...ENOUGH
CONSENSUS TO SUPPORT GALES OVER THE COASTAL WATERS/CURRITUCK
SOUND/LOWER BAY/LOWER JAMES FRI...WITH STRONG SCA CONDS
ELSEWHERE. POTENTIAL FOR A FEW STORM FORCE GUSTS ACRS THE SRN CSTL
WATERS AND MOUTH OF THE BAY BUT THIS WOULD BE A WORSE CASE
SCENARIO AND WILL NOT FORECAST THIS ATTM (CWF FORECAST GENLY HAS
SUSTAINED WINDS TO 35 KT WITH GUSTS TO 45 KT IN THESE AREAS).
PERIOD OF HIGHEST WINDS LOOKS TO OCCUR IN THE MID- LATE MORNING
THROUGH EARLY AFTN HRS AS THE SFC LOW DEEPENS BY > 10 MB IN A 6 HR
PERIOD. SEAS EXPECTED TO BUILD TO 10-15 FT SOUTH AND 8-12 FT
NORTH. WAVES IN THE BAY TO AVG 4-5 FT NORTH AND 5-7 FT SOUTH
(HIGHEST NEAR MOUTH OF THE BAY).
WITHOUT SIGNIFICANT COLD AIR ADVECTION...WINDS DIMINISH FAIRLY
QUICKLY FRI NGT INTO SAT...AS THE LO MOVES AWAY TO THE ENE AND
SFC HI PRES BLDS IN FM THE WNW. CSTL SEAS LOOKS SLOW TO SUBSIDE
THRU SAT DUE TO SWELL.
&&
.TIDES/COASTAL FLOODING...
RAPIDLY INTENSIFYING LOW PRESSURE MOVING OFF THE NC COAST FRI
MORNING WILL BRING STRONG WINDS AND A RAPID INCREASE IN TIDAL
DEPARTURES. CONSENSUS TRACK OF SFC LOW FAVORS LOWER BAY AND SRN
COASTAL WATERS FOR THE GREATEST DEPARTURES. THIS EVENT IS SHORT-
LIVED HOWEVER AND CURRENT WATER LEVELS ARE NEAR ASTRO TIDES SO EVEN
GOING ABOVE GUIDANCE...WITH DEPARTURES OF 2.0 TO 2.5 FEET ACRS THE
LOWER BAY AND SRN CSTL WATERS WATER LEVELS STILL ONLY YIELDS WATER
LEVELS APPROACHING MINOR FLOODING THRESHOLDS. THUS...NO COASTAL
FLOOD WATCH WILL BE ISSUED ATTM. WILL LIKELY NEED A HIGH SURF ADSY
FRI FOR VA BEACH/NC OUTER BANKS (POSSIBLE ACRS THE ERN SHORE BUT
LESS CONFIDENT THERE AS FLOW TURNS OFFSHORE QUICKER DUE TO
ORIENTATION OF THE COASTLINE).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...WINTER STORM WATCH FROM 10 PM EST THIS EVENING THROUGH FRIDAY
MORNING FOR VAZ048-060>062-064-066>069-075-509>513-515-
517-519-521.
MARINE...GALE WARNING FROM 7 AM TO 10 PM EST FRIDAY FOR ANZ650-652-654.
GALE WARNING FROM 7 AM TO 7 PM EST FRIDAY FOR ANZ633-656-658.
SMALL CRAFT ADVISORY FROM 4 AM TO 10 PM EST FRIDAY FOR ANZ630-
635>637.
GALE WARNING FROM 7 AM TO 4 PM EST FRIDAY FOR ANZ631-632-634-
638.
&&
SYNOPSIS...AJZ/SAM
NEAR TERM...AJZ/SAM
SHORT TERM...AJZ/SAM
LONG TERM...TMG
AVIATION...JDM/LKB
MARINE...LKB/TMG
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Mar 3, 4:44 AM EST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 444 AM EST THU MAR 3 2016 VAZ048-060>062-064-067>069-075-509>513-515-517-519-521-040945- FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-NOTTOWAY-AMELIA- POWHATAN-WESTMORELAND-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER- EASTERN HANOVER-WESTERN CHESTERFIELD-WESTERN HENRICO- WESTERN KING WILLIAM-WESTERN KING AND QUEEN-WESTERN ESSEX- 444 AM EST THU MAR 3 2016 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021-VAZ076-514-516-522-040945- DORCHESTER-RICHMOND-EASTERN CHESTERFIELD-EASTERN HENRICO- EASTERN ESSEX- 444 AM EST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A PERIOD OF SNOW IS EXPECTED TONIGHT INTO EARLY FRIDAY MORNING. SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ022-023-NCZ012-VAZ065-077>083-085-087>090-518-520-040945- WICOMICO-SOMERSET-NORTHAMPTON NC-MECKLENBURG-NORTHUMBERLAND- LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- MIDDLESEX-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-EASTERN KING WILLIAM- EASTERN KING AND QUEEN- 444 AM EST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RAIN MAY MIX WITH SNOW TONIGHT INTO EARLY FRIDAY MORNING. SNOWFALL AMOUNTS WILL GENERALLY BE LESS THAN ONE INCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ066-040945- LUNENBURG- 444 AM EST THU MAR 3 2016 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ013>016-030>032-VAZ084-086-092-093-096-097-523>525-040945- HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS-GLOUCESTER- MATHEWS-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-YORK- NEWPORT NEWS-HAMPTON/POQUOSON- 444 AM EST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED LATER TONIGHT INTO FRIDAY MORNING AS LOW PRESSURE STRENGTHENS OFF THE SOUTHEAST COAST. MINOR FLOODING OF DITCHES AND OTHER LOW-LYING AREAS IS POSSIBLE AS THE GROUND REMAINS SATURATED FROM RECENT RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RAIN ENDS LATE FRIDAY MORNING. NORTHWEST WINDS INCREASE TO 10 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ017-102-VAZ095-098-040945- INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH- VIRGINIA BEACH- 444 AM EST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED TONIGHT INTO FRIDAY MORNING AS LOW PRESSURE STRENGTHENS OFF THE SOUTHEAST COAST. MINOR FLOODING OF DITCHES AND OTHER LOW-LYING AREAS IS POSSIBLE AS THE GROUND REMAINS SATURATED FROM RECENT RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RAINFALL ENDS LATE FRIDAY MORNING. A STRONG NORTH TO NORTHEAST WIND WILL THEN DEVELOP FRIDAY AS LOW PRESSURE CONTINUES TO DEEPEN OFF THE COAST. EXPECT GUSTS OF 35 TO 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-025-VAZ099-100-040945- INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 444 AM EST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG NORTH TO NORTHEAST WIND IS EXPECTED FRIDAY AS LOW PRESSURE STRENGTHENS OFF THE COAST. EXPECT WIND GUSTS OF 35 TO 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MINNICK
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:58 AM EST | Gale Warning | AKQ | 39 hr | |
| Mar 3, 3:58 AM EST | Small Craft Advisory | AKQ | 4 days | |
| Mar 3, 4:22 AM EST | Winter Storm Watch | AKQ | Amelia, Caroline, Chesterfield, Cumberland, Essex, Fluvanna and 12 more | 11 hr |
| Mar 3, 3:17 PM EST | Storm Warning | AKQ | 19 hr | |
| Mar 3, 3:23 PM EST | High Surf Advisory | AKQ | Accomack, Northampton, City of Virginia Beach | 36 hr |
| Mar 3, 3:28 PM EST | Winter Storm Warning | AKQ | Amelia, Charles City, Chesterfield, Dinwiddie, Essex, Hanover and 14 more | 19 hr |
| Mar 3, 3:28 PM EST | Winter Weather Advisory | AKQ | Amelia, Brunswick, Caroline, Cumberland, Fluvanna, Gloucester and 15 more | 19 hr |
Nearby
Wind Advisories in Virginia, 2016Wind Advisories in North Carolina, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.